본문 바로가기
KERD
논문KCI 등재

A Case of Aripiprazole Induced Tardive Dyskinesia in a Neuroleptic-Naïve Patient with Two Years of Follow Up

1

조회

0

다운로드

2

인용

0

참고문헌

키워드

초록

Tardive dyskinesia (TD) is arguably the most serious and potential irreversible side effect of antipsychotic medication. Traditionallyfirst generation antipsychotics are the neuroleptics considered to have higher risk of TD as compared to second and third generationantipsychotics. Aripiprazole is a third-generation antipsychotic with a novel mechanism of action. Risk of developingTD with use of aripiprazole has been unknown. Recently many cases of aripiprazole associated TD have been reported. A caseof 52 year old Caucasian woman is discussed who presented to us with first manic episode. Patient had never been treatedwith any antipsychotic medication in her life before. During current episode, she was treated with aripiprazole 30 mg/day. Duringfollow up, patient was found to have developed dyskinetic oro-facial movements within 2 months of starting aripiprazole. Shewas not taking any other antipsychotic/anti-dopaminergic medication at that time. Patient’s abnormal oro-facial movements couldnot be reversed in spite of immediate discontinuation of aripiprazole. Multiple medications are tried over the next 2 years buther movement disorder never remitted. Above case (along with other recent reports) suggest that risk of movement disorderwith aripiprazole use could be higher than previously thought. Further studies are required to find out incidence of movementdisorder with aripiprazole. Aripiprazole use should be preferably restricted to FDA approved indications. Clinician needs to bevery vigilant about emergence of any movement disorder while using aripiprazole, especially in patients with risk factors forTD.

Abstract

Tardive dyskinesia (TD) is arguably the most serious and potential irreversible side effect of antipsychotic medication. Traditionallyfirst generation antipsychotics are the neuroleptics considered to have higher risk of TD as compared to second and third generationantipsychotics. Aripiprazole is a third-generation antipsychotic with a novel mechanism of action. Risk of developingTD with use of aripiprazole has been unknown. Recently many cases of aripiprazole associated TD have been reported. A caseof 52 year old Caucasian woman is discussed who presented to us with first manic episode. Patient had never been treatedwith any antipsychotic medication in her life before. During current episode, she was treated with aripiprazole 30 mg/day. Duringfollow up, patient was found to have developed dyskinetic oro-facial movements within 2 months of starting aripiprazole. Shewas not taking any other antipsychotic/anti-dopaminergic medication at that time. Patient’s abnormal oro-facial movements couldnot be reversed in spite of immediate discontinuation of aripiprazole. Multiple medications are tried over the next 2 years buther movement disorder never remitted. Above case (along with other recent reports) suggest that risk of movement disorderwith aripiprazole use could be higher than previously thought. Further studies are required to find out incidence of movementdisorder with aripiprazole. Aripiprazole use should be preferably restricted to FDA approved indications. Clinician needs to bevery vigilant about emergence of any movement disorder while using aripiprazole, especially in patients with risk factors forTD.

참고문헌 (9)

  1. Tarsy D, "Epidemiology of tardive dyskinesia:is risk declining with modern antipsychotics?", Mov Disord, 21, pp.589~598 (2006)
  2. Shapiro DA, "Aripiprazole, a novel atypical antipsychotic drug with a unique and robust pharmacology", Neuropsychopharmacology, 28, pp.1400~1411 (2003)
  3. Na-Ri Kang, "Tardive Dyskinesia: Treatment with Aripiprazole", Clinical Psychopharmacology and Neuroscience, 9(1), pp.1~8 (2011), 대한정신약물학회
  4. Osorio RS, "Treatment of tardive dyskinesia with aripiprazole", Neurotox Res, 17, pp.432~434 (2010)
  5. Hall DA, "Movement disorders associated with aripiprazole use: a case series", Int J Neurosci, 119, pp.2274~2279 (2009)
  6. Peña MS, "Tardive dyskinesia and other movement disorders secondary to aripiprazole", Mov Disord, 26, pp.147~152 (2011)
  7. Wang LJ, "Courses of aripiprazoleassociated tardive dyskinesia: report of two cases", Prog Neuropsychopharmacol Biol Psychiatry, 33, pp.743~744 (2009)
  8. Klawans HL Jr, "Rubovits R. An experimental model of tardive dyskinesia", J Neural Transm, 33, pp.235~246 (1972)
  9. Mace S, "Aripiprazole: dose-response relationship in schizophrenia and schizoaffective disorder", CNS Drugs, 23, pp.773~780 (2009)

이 간행물의 다른 논문 (10건)